I have been taking Klonopin and Propranolol for years, being treated for a benign tremor and migraines. I'm tired of feeling dopey all the time and I have quit the Klonopin and cut my Propranolol dosage in half. I've been getting leg cramps and headaches (not full-blown migraines, but nagging headaches that make me want to go back on the Klonopin). Can I expect these symptoms to disappear?
Not necessarily. This is an addictive drug, and very hard to quit, though some do find it a lot easier than others. It should be tapered off slowly under the care of a psychiatrist who knows how to do this (and don't assume all do, most don't). Since you've already done what you shouldn't have, you have two choices -- tough it out, and really, the symptoms you're describing are at the low end of the scale so you might have an easy time of this, or go back on the drug and taper off slowly. Your choice, but tapering does give you a better chance the withdrawal won't linger, though no guarantee. Good luck whichever way you go.
Am I understanding you stopped the Klonopin cold turkey, with no taper? How long ago was your last dose?
I agree 100% with Paxiled's post above, and would encourage you to not do this on your own. It's NEVER a good idea to take this kind of thing into your own hands, but that would be especially true with Klonopin, as benzodiazepines should not be stopped abruptly, due to risk of seizures, and other issues. Call your doctor and ask for some help with this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.